Aa
A
A
Close
Avatar universal
Am I addicted to Lorazepam after only 2 weeks?
Am I addicted to Lorazepam after only 2 weeks on .5 mg 2 times a day? A few days ago, I tapered down to .5 mg once a day and it seemed more or less fine but yesterday I didn't take my dose at all and then in the evening started feeling terrible: got really dizzy after some moderate exertion. Things are complicated by the fact that I also two weeks ago started on 10 mg Lisinopril for hypertension. In late evening, my heart and pulse began to race. I then took a .5 mg Lorazepam but I continued to have these frightening symptoms for hours. Could it have been due not to side effects of the Lisinopril but to withdrawal from Lorazepam? How would I taper off such a low dose? Any feedback would be welcome.
Cancel
7 Answers
Page 1 of 1
Avatar universal
Talk to your quack about a diazepam taper ... the last few days are rough, but this benzo's half-life (liike clonazepam-- 24-48 hrs.) allows you to withdraw in a more humane way. It's Standard Operating Procedure; lorazepam's half-life puts it up there in the notorious Xanax territory -- very short (~10 hrs.), and if you've only been in for two weeks, gives you this medically-approved route to freedom ... just be sure you follow your drs. advice -- seven to ten days, and you'll be out.

Then -- no more benzo's or "near-benzo's" -- the dreaded "Z" drugs -- Imovane being the main offender.

Good luck.


--HB
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
... I should add that you 're on a low dose of lorazepam (aka Ativan), and with hypertension issues, it's unadvisable to do this on your own.

Please keep your BP monitored, and perhaps you can escape this with a shorter diazepam (Valium) taper.

Then stay the hell away from benzo's -- stay on them, and your brain will be re-wired (research GABA), and you'll surely have more misery than anyone deserves.

--HB
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you very much, Hugh, for your extremely quick response to my post. Will stay on the .5 once a day until I get scrip from doctor for Valium taper. Hope to do it within the next few days. Went on the Lorazepam because I was so freaked out about the sudden diagnosis of VERY high BP 4 months after quite normal readings (nothing seemed to lead up to this) and then I got hit by a car that same day, which sent me into a spiral of anxiety attack. But now really, really want to get off the Lorazepam ASAP, but of course in a safe way. Will try to control anxiety in some drug-free way in the future. Years ago, I had a bad reaction to Paxil and swore I would stay away from all this stuff. Should have known better.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Glad to help -- I've been dow the benzo road too many times ...

That's quite the trauma you've had -- my advice is based on experience, with medical supervision, which is the only way to play this out. I've been dealing with hypertension issues (poorly; hope I don't blow a brain-pipe through negligence) as well, so I hope your doctor understands the Ativan issue as per standard guidelines.

You're not too deep into the benzo's; I expect you'll be all right there.

Again, best of luck. Life is a bit too much sometimes, but maybe this will work out for you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Been on Ativan - total 2mg  per day for 1mo (taken 4 times per day .50mg
My dosage this week has been reduced by .25mg
SO TOTAL per day is 1.75mg.
Pray tell your experience coming off 2 mg ativan after a month.
I have alot of rebound anxiety, chills, muscle aches.
Does it get easier?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1855076 tn?1337118903
I just want to point out this post is quite old, and you will probably get more up-to-date responses if you post a new question.

You should be okay if you follow the doctor's taper, but if you are having symptoms, call the doctor and maybe they'll have a way to deal with it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
2217169 tn?1371487322
I'm on it to but 1mg at night n only for ten days so I can sleep ..... The WD from opiates are horrible so dr thinks these will help I don't plan on taking them past that...... Hopefully by the time they r gone i'll be able to fall asleep on my own! I wish the best for u!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
Avatar m tn
Blank
gnarly_1
phoenix, AZ
495284 tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
406584 tn?1399591666
Blank
10356
4522800 tn?1459192030
Blank
VICourageous
ID
3197167 tn?1348972206
Blank
clean_in_ks
KS
1235186 tn?1339127464
Blank
atthebeach
on the beach, NJ